Mississippi, 2012Flash Flood and Damaging Winds in Mississippi, August 6, 2012
August 6, 2012 · NWS JAN · 10 events in 6 counties and zones
Warm and humid conditions, common during August in Mississippi, led to the development of a few severe thunderstorms during the afternoon hours of August 6th. Wind damage and some hail occurred as a result of these storms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $57,000
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Warm and humid conditions, common during August in Mississippi, led to the development of a few severe thunderstorms during the afternoon hours of August 6th. Wind damage and some hail occurred as a result of these storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 6, 9:44 AM CST, 4 hours 31 minutes earlier.
Area forecast discussion, Aug 6, 9:44 AM CST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1044 AM CDT MON AUG 6 2012
.UPDATE...LOOK FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO
DEVELOP THIS AFTERNOON AS WE REMAIN IN A WARM AND HUMID AIRMASS(PW
VALUES GREATER THAN 2 INCHES). AN ISOLATED STRONG TO SEVERE STORM
WITH WIND POTENTIAL CANNOT BE RULED OUT GIVEN ADDITIONAL BUT WEAK
FRONTAL FORCING. TEMPERATURES THIS AFTERNOON WILL ONCE AGAIN TOP OUT
IN THE LOW TO MID 90S. THE ONLY CHANGES TO THE FORECAST FOR THIS
UPDATE WERE TO SLIGHTLY INCREASE POPS THIS AM ACROSS THE EXTREME NE
AND TO THE HOURLY TEMPS. /27/
&&
.AVIATION...THE EARLY MORNING FOG THAT DEVELOPED HAS DISSIPATED AND
VFR CONDITIONS WERE BEING REPORTED AT ALL TAF SITES AT 14Z. VFR
CONDITIONS WILL PREVAIL TODAY BUT SCATTERED COVERAGE OF TSRA IS
EXPECTED AFTER 18Z. THE EXCEPTION IS AT GTR WHERE TSTMS WERE NOTED
ON RADAR JUST TO THE NORTH THAT WILL COME IN VCTY BY 16Z. CONVECTION
SHOULD CONTINUE THROUGH 01-03Z WITH SOME POTENTIAL FOR LINGERING
SHOWERS OVERNIGHT ALONG THE HIGHWAY 84 CORRIDOR. SOME DRIER AIR MAY
MOVE INTO THE DELTA BY 12Z TUESDAY BUT OTHERWISE ANOTHER NIGHT OF
MVFR VIS RESTRICTIONS LOOKS POSSIBLE AFTER 06Z TUESDAY THROUGH ABOUT
14Z TUESDAY. 22/28
&&
.PREV DISCUSSION... /ISSUED 405 AM CDT MON AUG 6 2012/
.SHORT TERM...TODAY THROUGH TUESDAY NIGHT...ANOTHER WARM NIGHT
ONGOING ACROSS THE ARKLAMISS. AREA RADARS SHOW A LONE STORM ACROSS
NORTHERN MISSISSIPPI THAT HAS BEEN HOLDING ITS OWN FOR SEVERAL
HOURS...BUT ADDITIONAL SHOWERS ARE STARTING TO DEVELOP AS WELL IN
ASSOCIATION WITH A WEAK FRONTAL BOUNDARY THAT IS CURRENTLY LOCATED
ACROSS WESTERN TENNESSEE AND CENTRAL ARKANSAS. MUCH OF THE SOUTH
AHEAD OF THE FRONT REMAINS VERY WARM AND MOIST WITH TEMPERATURES IN
THE MID AND UPPER 70S(OR IN THE 80S STILL IN A FEW PLACES) AND
DEWPOINTS IN THE MID 70S. BEHIND THE FRONT...DEWPOINTS HAVE DROPPED
INTO THE MID TO LOWER 60S AND FURTHER TO THE NORTH THE TEMPERATURES
HAVE ALSO DROPPED INTO THE 60S...WITH LOCATIONS ACROSS WISCONSIN
BEING IN THE 50S! UNFORTUNATELY FOR US...WE WONT BE SEEING THOSE
TEMPERATURES ANY TIME SOON AND DRIER AIR WILL EVEN BE HARD FOR SOME
TO FIND WITH THIS FRONTAL PASSAGE.
THE STUBBORN SUBTROPICAL RIDGE WILL RETREAT BACK WEST TODAY...ALLOWING
FOR THE WEAK FRONT TO DROP CLOSE TO AND EVEN INTO THE REGION TODAY.
AHEAD OF IT...SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP IN THE
WARM...MOIST(PW VALUES GREATER THAN 2 INCHES) AIRMASS. MOST HI-RES
MODELS DEPICT THUNDERSTORMS WAITING TIL AFTER 18Z OR LATER TO
DEVELOP AND THIS SHOULD GIVE THE AREA PLENTY OF TIME TO WARM UP INTO
THE LOWER AND MID 90S. THE GREATEST CHANCES FOR RAIN LOOKS TO BE
ALONG AND SOUTH OF I-20. AS FOR SEVERE CHANCES...THIS LOOKS
ISOLATED. WHILE THE AREA WILL BE WARM AND THERE IS A MOIST AIRMASS
IN PLACE...VERTICAL TOTALS ARE AROUND 25-26C...AND WIND SHEAR AND
UPPER LEVEL FLOW IS VERY WEAK WHICH SUGGESTS ORGANIZED STORMS ARE
LESS LIKELY. THAT BEING SAID...AN ISOLATED STRONG TO SEVERE PULSE
STORM WITH WIND POTENTIAL CANNOT BE COMPLETELY RULED OUT GIVEN
ADDITIONAL(ALBEIT WEAK) FRONTAL FORCING AND THE WARM/MOIST AIRMASS.
WILL INCLUDE A SMALL MENTION IN THE HWO.
THE WEAK FRONT WILL NOT MAKE IT THROUGH THE CWA AND THE REGION WILL
REMAIN UNDER GENERAL TROUGHING THROUGH THE REST OF THE SHORT TERM.
THIS WILL HELP TO GENERATE MAINLY AFTERNOON SHOWERS AND
THUNDERSTORMS ACROSS MAINLY THE SOUTHEASTERN HALF OF THE CWA. WHILE
MOST OF THE STORMS WILL BE DIURNALLY DRIVEN...THERE COULD STILL BE
SOME LINGERING OVERNIGHT...MOSTLY FOR THE FAR SOUTHERN AREAS. DRIER
AIR WILL MOVE INTO THE DELTA EARLY TUESDAY AS PW VALUES DROP TO
AROUND 1 INCH OR LESS BY 00Z WEDNESDAY. THIS WILL PUSH THE 2 INCH PW
AIR TO AROUND THE PINE BELT REGION. TEMPERATURES DURING THE TIME
PERIOD WILL BE MORE SEASONAL IN THE LOWER TO MID 90S. OVERNIGHT LOWS
WILL DROP INTO THE LOWER TO MID 70S...AND WILL BE HIGHLY DEPENDENT
ON THE INVASION OF SOME DRIER AIR AS WELL AS THE EFFECTS OF DAYTIME
THUNDERSTORM ACTIVITY. /28/
.LONG TERM...WEDNESDAY THROUGH MONDAY...LOOKS LIKE THE MED RANGE/LONG
TERM WILL BE DOMINATED BY AN AMPLIFIED PATTERN WITH A STOUT RIDGE
AXIS TO OUR WEST AND AN EASTERN CONUS TROUGH. THIS WILL KEEP OUR
REGION UNDER A NW FLOW TYPE PATTERN WHICH TYPICALLY OFFERS TRICKY
TIMING ISSUES WITH ANY PRECIP POTENTIAL AS FAST MOVING S/WV'S DIVE
SE. OVERALL...GLOBAL MODELS AGREE WITH THE PATTERN...BUT DIFFER
SLIGHTLY ON THE TIMING OF THE MAIN S/WV'S WHICH WILL DRIVE THE
GREATEST STORM POTENTIAL. AT THIS TIME...THE PERIOD DOES NOT LOOK
WET...BUT SOME POTENTIAL WILL EXIST FOR RAIN WITH THE MAJORITY
OCCURRING WITH THE PASSAGE OF THE MAIN TROUGH AXIS. OVERALL...POPS
FOR THE WED-SAT PERIOD WERE LOWERED FOR THE MOST PART...BUT SOME
AREAS WERE LEFT ALONG WITH A PERIOD OR TWO MATCHING THE LATEST GFS
GUIDANCE.
THERE ARE A FEW SPECIFICS THAT MODELS DO AGREE ON...THE FIRST IS
SOME DRIER MID LEVEL AIR ACROSS THE NW HALF FOR WED/THU. DUE TO
THIS...POPS WERE LOWERED ACROSS THAT AREA. THE MAIN TIMING ISSUES
ARE FOR THU NGT/FRI. POPS WERE LEFT ALONE THU NGT. FOR FRI...POPS
WERE LOWERED ACROSS THE NW TO FOLLOW MORE WITH THE EURO/GFS
ENSEMBLE. SAT LOOKS DRY AS MODELS SHOW A PATCH OF DRIER AIR IN PLACE
IN THE WAKE OF A S/WV AND PRESENCE OF A WEAK/STALLING SFC FRONT. BY
SUN/MON...A MORE COMPLICATED SETUP LOOKS TO TAKE SHAPE WITH THE
PRESENCE OF THE STALLED BOUNDARY AND LINGERING NW FLOW.
AS FOR TEMPS...GUID DIDN'T SEEM TOO BAD AND WAS GENERALLY FOLLOWED.
HOWEVER...HIGH TEMPS WERE TWEAKED UPWARD FOR THE WED-FRI DAY
PERIODS. REASONING IS BASED ON THE AREA BEING IN THE PRE-FRONTAL
ZONE WHERE AN INCREASING LOW LEVEL THERMAL AXIS LOOKS TO SETUP.
ADDITIONALLY...ENSEMBLE MOS SUPPORTS WARMER READINGS AS WELL. /CME/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 95 72 94 72 / 43 33 31 20
MERIDIAN 95 72 94 72 / 48 27 37 21
VICKSBURG 95 70 94 68 / 42 35 26 14
HATTIESBURG 95 74 94 74 / 60 24 55 31
NATCHEZ 94 72 91 71 / 52 28 39 19
GREENVILLE 94 72 92 70 / 31 23 10 12
GREENWOOD 94 71 93 69 / 32 20 11 11
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&
/
Hazardous weather outlook, Aug 6, 1:55 PM CST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
255 PM CDT MON AUG 6 2012
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034>036-
040>043-047>050-053>066-072>074-072000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-
YAZOO-MADISON MS-WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
255 PM CDT MON AUG 6 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.
.DAY ONE...TONIGHT AND TUESDAY
STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 60
MPH...HAIL AND LOCALLY HEAVY DOWNPOURS WILL BE POSSIBLE THIS
AFTERNOON AND EVENING. FREQUENT TO NEARLY CONTINUOUS LIGHTNING CAN BE
EXPECTED WITH THE STRONGEST STORMS AS WELL.
.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.
MSZ026>033-037>039-044>046-051-052-072000-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-NEWTON-LAUDERDALE-
255 PM CDT MON AUG 6 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
MISSISSIPPI.
.DAY ONE...TONIGHT AND TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY.
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.
22
In the hours before
Special weather statement, Aug 6, 12:16 PM CST, 1 hour 59 minutes before
MSZ036-061915-
HOLMES MS-
116 PM CDT MON AUG 6 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
116 PM CDT MON AUG 6 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 7 MILES EAST OF BOWLING GREEN AT 116 PM CDT...MOVING SOUTH AT
15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHEASTERN HOLMES COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3322 8975 3320 8975 3319 8978 3313 8979
3311 8983 3307 8982 3306 8984 3304 8983
3300 8988 3291 8992 3288 8997 3292 9008
3292 9009 3325 8989
TIME...MOT...LOC 1816Z 021DEG 12KT 3318 8980
OLBSpecial weather statement, Aug 6, 12:48 PM CST, 1 hour 27 minutes before
MSZ051-061950-
NEWTON MS-
148 PM CDT MON AUG 6 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
148 PM CDT MON AUG 6 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES SOUTHEAST OF DECATUR AT 149 PM CDT...MOVING SOUTH AT
20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN CENTRAL NEWTON COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3222 8897 3223 8928 3251 8915 3247 8894
TIME...MOT...LOC 1849Z 010DEG 17KT 3239 8907
OLB
Special weather statement, Aug 6, 1:17 PM CST, 58 minutes before
MSZ044-062015-
LEAKE MS-
217 PM CDT MON AUG 6 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
217 PM CDT MON AUG 6 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 5 MILES WEST OF CARTHAGE AT 217 PM CDT...MOVING SOUTHWEST AT
15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN WESTERN LEAKE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3258 8957 3258 8972 3280 8973 3288 8966
3279 8947
TIME...MOT...LOC 1917Z 029DEG 6KT 3276 8962
OLBSpecial weather statement, Aug 6, 1:20 PM CST, 55 minutes before
MSZ043-061950-
MADISON MS-
220 PM CDT MON AUG 6 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
220 PM CDT MON AUG 6 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER CAMDEN AT 221 PM CDT...MOVING SOUTHWEST AT 25 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
PEOPLE IN NORTHEASTERN MADISON COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3258 8978 3259 8979 3258 8983 3259 8984
3259 8985 3265 9002 3288 8989 3289 8982
3288 8973 3274 8972
TIME...MOT...LOC 1921Z 023DEG 20KT 3275 8982
BKSpecial weather statement, Aug 6, 1:26 PM CST, 49 minutes before
MSZ056-057-061955-
SMITH MS-JASPER MS-
226 PM CDT MON AUG 6 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
226 PM CDT MON AUG 6 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER TURNERVILLE AT 226 PM CDT...MOVING SOUTH AT 15 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN WESTERN AND SOUTHWESTERN JASPER...AND SOUTHEASTERN SMITH
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3181 8917 3181 8919 3180 8936 3182 8944
3213 8930 3207 8909
TIME...MOT...LOC 1926Z 018DEG 15KT 3201 8923
BKSpecial weather statement, Aug 6, 1:53 PM CST, 22 minutes before
MSZ043-048-049-062020-
RANKIN MS-MADISON MS-HINDS MS-
253 PM CDT MON AUG 6 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
253 PM CDT MON AUG 6 2012
...STRONG STORMS MOVING INTO THE JACKSON METRO AREA OVER THE NEXT 30
MINUTES...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 4 MILES NORTHWEST OF CANTON TO 5 MILES NORTH
OF LEESBURG AT 252 PM CDT...MOVING SOUTHWEST AT 20 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THESE
STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHEASTERN HINDS...SOUTHERN MADISON AND NORTHERN RANKIN
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3228 8984 3234 9014 3249 9033 3272 9008
3261 8990 3259 8978 3245 8975
TIME...MOT...LOC 1952Z 036DEG 17KT 3264 9010 3254 8996
3250 8975
BKEvent by event
7 thunderstorm wind, 2 lightning, 1 flash flood. Local standard time, as filed.
Lightning, Jones
- When
- August 6, 2:15 PM CST
- Where
- Jones County, 0.91 mi NE of (Lul)hesler Fld Laur
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 31.680, -89.160
Lightning hit a transformer at Highway 11 and Industrial Boulevard causing power outages in Ellisville and Laurel.
Thunderstorm Wind, Rankin
- When
- August 6, 2:35 PM CST
- Where
- Rankin County, 2.23 mi SW of Gulde
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 32.280, -89.880
Multiple trees were blown down along with a few trees down on power lines in east Brandon and out near Pelahatchie.
Thunderstorm Wind, Jones
- When
- August 6, 2:45 PM CST
- Where
- Jones County, 2.45 mi ENE of Tawanta
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 31.560, -89.210
Three trees were blown down in the area. One tree fell on a vehicle on Augusta Road, blocking the road.
Thunderstorm Wind, Jones
- When
- August 6, 2:50 PM CST
- Where
- Jones County, 0.91 mi NE of Moselle
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 31.510, -89.270
Large tree limbs were blown down across Moselle-Oak Grove Road.
Thunderstorm Wind, Forrest
- When
- August 6, 3:00 PM CST
- Where
- Forrest County, 1.37 mi ESE of Eatonville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.410, -89.310
A large tree was blown down at Eatonville Road and Sibs Hobson.
Thunderstorm Wind, Hinds
- When
- August 6, 3:00 PM CST to 3:20 PM CST
- Where
- Hinds County, 0.58 mi W of West Jackson to 0.15 mi N of Oakley
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 32.320, -90.210
Trees were blown down all across the city of Jackson, as well as out toward the Byram and Lake Ridgelea area. A tree fell on a car on west Ridge Drive and another tree fell on a patio on Rod Street.
Flash Flood, Hinds
- When
- August 6, 3:20 PM CST to 3:50 PM CST
- Where
- Hinds County, 0.58 mi W of West Jackson to 0.94 mi S of West Jackson
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 32.320, -90.210
Street flooding was reported in the downtown Jackson area near Fondren and on High Street.
Thunderstorm Wind, Forrest
- When
- August 6, 3:25 PM CST
- Where
- Forrest County, 1.9 mi WNW of Epps
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.140, -89.230
Trees were blown down at Bluemoon Drive and Camp Dantzler Road.
Thunderstorm Wind, Copiah
- When
- August 6, 3:50 PM CST to 4:00 PM CST
- Where
- Copiah County, 0.91 mi NE of Crystal Spgs to 0.34 mi S of Crystal Spgs
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 31.990, -90.360
Trees were blown down, and power outages occurred in Crystal Springs. Another tree was blown down just north of Gallman.
Lightning, Leflore
- When
- August 6, 5:00 PM CST
- Where
- Leflore County, 2.69 mi WSW of Craigside
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 33.560, -90.240
Lightning started a brush fire along Highway 49.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in New Mexico, August 6, 20121 death · 1 event
- Damaging Winds and Lightning Strike in Texas, August 6, 2012$242,000 · 55 kt wind · 6 events
- Damaging Winds in Arizona, August 6, 2012$70,000 · 58 kt wind · 4 events
- Lightning Strikes in South Carolina, August 6, 2012$25,000 · 2 events
- Damaging Winds and Lightning Strike in Louisiana, August 6, 2012$3,000 · 53 kt wind · 7 events
- Hail and Damaging Winds in Nebraska, August 6, 20121.25 in hail · 5 events
- Flash Flooding and Flood in Kentucky, August 6, 2012$3,000 · 3 events
- Waterspouts in Gulf of Mexico, August 6 to 7, 20123 events
- Flood and Hail in Florida, August 6, 2012$5,000 · 1 in hail · 3 events
- Marine Thunderstorm Winds in South Atlantic Coastal Waters, August 6, 20123 events
- Flash Flood and Heavy Rain in Alabama, August 6 to 7, 20122 events
- Flash Flooding in North Carolina, August 6, 20122 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 400266, 400267, 400268, 400269, 400270, 400271, 400275, 400276, 400277, 400279.